Advertisement

Functional Analysis and Its Applications

, Volume 43, Issue 1, pp 3–17 | Cite as

Discrete nonlinear hyperbolic equations. Classification of integrable cases

Article

Abstract

We consider discrete nonlinear hyperbolic equations on quad-graphs, in particular on ℤ2. The fields are associated with the vertices and an equation of the form Q(x 1, x 2, x 3, x 4) = 0 relates four vertices of one cell. The integrability of equations is understood as 3D-consistency, which means that it is possible to impose equations of the same type on all faces of a three-dimensional cube so that the resulting system will be consistent. This allows one to extend these equations also to the multidimensional lattices ℤ N . We classify integrable equations with complex fields x and polynomials Q multiaffine in all variables. Our method is based on the analysis of singular solutions.

Key words

integrability quad-graph multidimensional consistency zero curvature representation Bäcklund transformation Bianchi permutability Möbius transformation 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    V. I. Arnold, Mathematical Methods of Classical Mechanics, Springer-Verlag, New York etc., 1978.MATHGoogle Scholar
  2. [2]
    V. E. Adler, “Bäcklund transformation for the Krichever-Novikov equation,” Internat. Math. Res. Notices, 1 (1998), 1–4.CrossRefGoogle Scholar
  3. [3]
    V. E. Adler, A. I. Bobenko, and Yu. B. Suris, “Classification of integrable equations on quadgraphs. The consistency approach,” Comm. Math. Phys., 233:3 (2003), 513–543.MATHMathSciNetGoogle Scholar
  4. [4]
    V. E. Adler, A. I. Bobenko, and Yu. B. Suris, “Geometry of Yang-Baxter maps: pencils of conics and quadrirational mappings,” Comm. Anal. Geom., 12:5 (2004), 967–1007.MATHMathSciNetGoogle Scholar
  5. [5]
    V. E. Adler and Yu. B. Suris, “Q4: Integrable master equation related to an elliptic curve,” Internat. Math. Res. Notices, 47 (2004), 2523–2553.CrossRefMathSciNetGoogle Scholar
  6. [6]
    V. E. Adler and A. P. Veselov, “Cauchy problem for integrable discrete equations on quadgraphs,” Acta Appl. Math., 84:2 (2004), 237–262.MATHMathSciNetGoogle Scholar
  7. [7]
    V. Bazhanov, V. Mangazeev, and S. Sergeev, “Faddeev-Volkov solution of the Yang-Baxter equation and discrete conformal symmetry,” Nuclear Phys. B, 784:3 (2007), 234–258.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    V. Bazhanov and S. Sergeev, “Zamolodchikov’s tetrahedron equation and hidden structure of quantum groups,” J. Phys. A., 39:13 (2006), 3295–3310.MATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    L. Bianchi, Vorlesungen über Differenzialgeometrie, Teubner, Leipzig, 1899.Google Scholar
  10. [10]
    A. I. Bobenko and Yu. B. Suris, “Integrable systems on quad-graphs,” Internat. Math. Res. Notices, 11 (2002), 573–611.CrossRefMathSciNetGoogle Scholar
  11. [11]
    A. I. Bobenko and Yu. B. Suris, “Integrable non-commutative equations on quad-graphs. The consistency approach,” Lett. Math. Phys., 61:3 (2002), 241–254.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    A. I. Bobenko and Yu. B. Suris, Discrete Differential Geometry. Integrable Structure, Graduate Studies in Math., vol. 98, Amer. Math. Soc., Providence, RI, 2008.Google Scholar
  13. [13]
    J. Hietarinta, “A new two-dimensional lattice model that is ‘consistent around a cube’,” J. Phys. A, 37:6 (2004), L67–L73.MATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    J. Hietarinta, “Searching for CAC-maps,” J. Nonlinear Math. Phys., 12,Suppl. 2 (2005), 223–230.MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    R. M. Kashaev, I. G. Korepanov, and S. M. Sergeev, “The functional tetrahedron equation,” Teoret. Mat. Fiz., 117:3 (1998), 370–384; English transl.: Theoret. Math. Phys., 117:3 (1998), 1402–1413.MathSciNetGoogle Scholar
  16. [16]
    I. G. Korepanov, Algebraic integrable dynamical systems, 2+1-dimensional models in wholly discrete space-time, and inhomogeneous models in 2-dimensional statistical physics, http://arxiv.org/abs/solv-int/9506003.
  17. [17]
    J.-M. Maillet and F. W. Nijhoff, “Integrability for multidimensional lattice models,” Phys. Lett. B, 224:4 (1989), 389–396.CrossRefMathSciNetGoogle Scholar
  18. [18]
    A. V. Mikhailov, A. B. Shabat, and R. I. Yamilov, “The symmetry approach to the classification of nonlinear equations. Complete lists of integrable systems,” Uspekhi Mat. Nauk, 42:4 (1987), 3–53; English transl.: Russ. Math. Surveys, 42:4 (1987), 1–63.MathSciNetGoogle Scholar
  19. [19]
    F. W. Nijhoff, “Lax pair for the Adler (lattice Krichever-Novikov) system,” Phys. Lett. A, 297 (2002), 49–58.MATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    V. Papageorgiou, A. Tongas, and A. Veselov, “Yang-Baxter maps and symmetries of integrable equations on quad-graphs,” J. Math. Phys, 47:8 (2006), 083502.Google Scholar
  21. [21]
    G. R. W. Quispel, F. W. Nijhoff, H. W. Capel, and J. van der Linden, “Linear integral equations and nonlinear difference-difference equations,” Phys. A, 125:2–3 (1984), 344–380.MATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    A. Ramani, N. Joshi, B. Grammaticos, and T. Tamizhmani, “Deconstructing an integrable lattice equation,” J. Phys. A, 39:8 (2006), L145–L149.MATHCrossRefMathSciNetGoogle Scholar
  23. [23]
    Yu. B. Suris and A. P. Veselov, “Lax pairs for Yang-Baxter maps,” J. Nonlinear Math. Phys., 10,Suppl. 2 (2003), 223–230.MathSciNetGoogle Scholar
  24. [24]
    A. P. Veselov, “Integrable mappings,” Uspekhi Mat. Nauk, 46:5 (1991), 3–45; English transl.: Russian Math. Surveys, 46:5 (1991), 1–51.MATHMathSciNetGoogle Scholar
  25. [25]
    A. P. Veselov, “Yang-Baxter maps: dynamical point of view,” in: Combinatorial Aspect of Integrable Systems, MSJ Mem., vol. 17, Math. Soc. Japan, Tokyo, 2007, 145–167.Google Scholar
  26. [26]
    C. Viallet, Algebraic Entropy for Lattice Equations, http://arxiv.org/abs/math-ph/0609043.
  27. [27]
    A. Volkov, “Quantum lattice KdV equation,” Lett. Math. Phys., 39:4 (1997), 313–329.MATHCrossRefMathSciNetGoogle Scholar
  28. [28]
    E. T. Whittaker and G. N. Watson, A Course of Modern Analysis, Cambridge Univ. Press, 1927, reprinted in 1996.Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2009

Authors and Affiliations

  1. 1.Landau Institute for Theoretical PhysicsMoscowRussia
  2. 2.Institut für MathematikTechnische Universität BerlinBerlinGermany
  3. 3.Zentrum MathematikTechnische Universität MünchenMünchenGermany

Personalised recommendations